Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 140, NWS Austin/San Antonio, TX

June 19, 20154 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 19, 2015, 6:35 AM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2015, 6:35 AM CDT (11:35 UTC)
Expired
Jun 19, 2015, 9:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS54 KEWX 191135
FFWEWX
TXC019-259-265-325-191430-
/O.NEW.KEWX.FF.W.0140.150619T1135Z-150619T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 AM CDT FRI JUN 19 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 930 AM CDT
    
* AT 633 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN 
  HAVE ALREADY FALLEN. AND ADDITIONAL 1 TO 3 INCHES IS EXPECTED IN 
  SOME AREAS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MEDINA...KERRVILLE...HONDO...COMFORT...BANDERA...TARPLEY...PIPE
  CREEK...LAKEHILLS...CENTER POINT...BANDERA FALLS AND CAMP VERDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

&&

LAT...LON 2999 9882 2972 9880 2934 9912 2933 9941
      2963 9941 2963 9942 2997 9921

$$

RUNYEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:30 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 19, 6:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 AM CDT FRI JUN 19 2015

.MESOSCALE UPDATE...
THE HEAVY RAINFALL THAT HAS DEVELOPED OVER THE LAST COUPLE HOURS
APPEARS TO BE A RESULT OF ISENTROPIC LIFTING AND CONVERGENCE AT
700MB COUPLED WITH HEALTHY INSTABILITY. SPC MESOANALYSIS SHOWS
THIS ACTIVITY MOVING INTO AN AREA OF MUCH LESS INSTABILITY AND
DRIER MID LEVEL AIR. WOULD EXPECT THIS ACTIVITY TO WEAKEN AS IT
CONTINUES TO MOVE NORTHWARD BUT TRENDS HAVE NOT SHOWN THAT YET.
WILL CONTINUE TO MONITOR.

&&

.PREV DISCUSSION... /ISSUED 340 AM CDT FRI JUN 19 2015/

SHORT TERM (TODAY THROUGH SATURDAY)...
RAINFALL POTENTIAL SHOULD BE A BIT LESS THAN THE LAST COUPLE DAYS
AS ONCE TROPICAL STORM BILL EXIT THE REGION. STILL QUITE A MOIST
AIR MASS IS IN PLACE HOWEVER SO ISOLATED HEAVY RAINFALL WILL AGAIN
BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS. ALREADY THIS
MORNING...SOME ISOLATED MODERATE RAIN SHOWERS ARE DEVELOPING
AROUND BEXAR COUNTY WHICH APPEARS TO BE DRIVEN BY ISENTROPIC
ASCENT. VAD WIND PROFILES AT CRP/EWX/DRT SHOW ONLY ABOUT 20 KTS
OF 850 MB FLOW THIS MORNING AND SOME LOWER THETA E AIR APPEAR TO
BE ADVECTING INTO THE AREA BY MID MORNING SAYS NAM/RAP FORECAST
SOUNDINGS. THE ISENTROPIC ASCENT APPEARS TO WEAKEN BY MID MORNING
AS WELL. THEREFORE...NOT EXPECTING THIS ACTIVITY TO PERSIST INTO
THE AFTERNOON BUT AT THAT POINT...DIURNAL HEATING MAY TAKE OVER AS
THE DOMINANT LIFTING MECHANISM SO CARRIED CHANCE POPS THROUGH 00Z.

WV IMAGERY DEPICTS SOME DRIER AIR OVER THE FAR WESTERN COUNTIES
THIS MORNING BUT ANOTHER SURGE OF MOISTURE UPSTREAM SHOULD MOVE IN
THIS AFTERNOON IN ASSOCIATION WITH A WEAK LOW PRESSURE SYSTEM FROM
THE MEXICAN PACIFIC COAST. IT WILL PARK ITSELF OVER THE RIO GRANDE
VALLEY SATURDAY AND STAY SOMEWHAT STATIONARY INTO SUNDAY. THIS
FEATURE WILL BE THE MAIN FOCUS FOR RAINFALL POTENTIAL THROUGH THE
WEEKEND.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE AFOREMENTIONED LOW PRESSURE SYSTEM WILL BECOME MORE OF AN
INVERTED TROUGH AS IT BECOMES SANDWICHED BETWEEN A BUILDING HIGH
OVER THE SW CONUS AND THE GULF OF MEXICO. IN THE LOWER LEVELS...A
HEALTHY LLJ DEVELOPS OVER SOUTH TEXAS AND THE RIO GRANDE VALLEY
PUMPING HEALTHY LOW LEVEL MOISTURE RIGHT INTO THE LOW CENTER. WITH
FORECAST SOUNDINGS INDICATING PWATS OVER DEL RIO OVER 2
INCHES...A 30-40 KT LLJ...AND 1500-2500 J/KG OF SBCAPE...HEAVY
RAIN CONTINUES TO LOOK POSSIBLE OVER THIS REGION. AS A
RESULT...BUMPED UP QPF VALUES ALONG THE RIO GRANDE VALLEY TO ABOUT
AN INCH SUNDAY THROUGH MONDAY MORNING. ALSO...AS OVERALL FLOW
WILL BE WEAK ABOVE 700 MB...STORM MOTIONS SHOULD BE SLOW OR
NEARLY STATIONARY...THEREFORE THINK ISOLATED POTENTIAL OF 3+
INCHES IS VALID. WILL ADDRESS THIS IN THE HWO.

AFTER SUNDAY...THE TROUGH WILL BEGIN A TANGO WITH THE HIGH
PRESSURE OVER THE SW EFFECTIVELY RETROGRADING THE TROUGH TO THE
WEST AND THE HIGH BROADENING AND PUSHING EAST ACROSS THE CENTRAL
PLAINS. THIS SHOULD CUT OFF THE MOISTURE INFLUX FOR A FEW DAYS. BY
MID WEEK HOWEVER...THE PHASING OF THE TWO SYSTEM WILL RETURN FLOW
TO THE SOUTHEAST AND RAIN CHANCES WILL RETURN TO THE SOUTHEAST
CWA. HOWEVER...DONT FORESEE ANYTHING YET TO INDICATE THAT
ANYTHING HAZARDOUS WILL BE IN THE FORECAST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              90  73  88  74  89 /  20  10  20  20  30
AUSTIN BERGSTROM INTL AIRPORT  90  72  88  73  89 /  20  10  20  20  30
NEW BRAUNFELS MUNI AIRPORT     90  73  88  74  89 /  30  20  30  30  40
BURNET MUNI AIRPORT            91  72  87  73  88 /  20  10  20  20  20
DEL RIO INTL AIRPORT           89  73  87  73  88 /  30  30  30  40  50
GEORGETOWN MUNI AIRPORT        91  73  87  74  89 /  10  10  20  10  20
HONDO MUNI AIRPORT             88  73  86  73  87 /  50  20  30  30  40
SAN MARCOS MUNI AIRPORT        89  73  87  74  88 /  30  10  30  20  30
LA GRANGE - FAYETTE REGIONAL   90  74  89  75  90 /  30  10  40  20  20
SAN ANTONIO INTL AIRPORT       89  74  87  75  88 /  30  20  30  30  40
STINSON MUNI AIRPORT           88  74  88  75  89 /  30  20  40  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Jun 18, 11:07 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 AM CDT THU JUN 18 2015

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1107 AM CDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND TO THE
SOUTH OF HIGHWAY 90 AND EAST OF THE I-35 CORRIDOR. SHOWERS HAVE
BEGUN TO DEVELOP THIS MORNING AND WILL LIKELY GROW IN COVERAGE AND
STRENGTH THROUGH THE MID TO LATE MORNING AND INTO THE AFTERNOON.
LOCALIZED HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL
BE POSSIBLE. WHILE IT WILL BE DIFFICULT TO PINPOINT WHERE THE
HEAVIEST DOWNPOURS WILL OCCUR IN THE WATCH AREA...LOCALIZED
AMOUNTS COULD REACH 1 TO 3 INCHES QUICKLY WITH EVEN HIGHLY
ISOLATED LOCATIONS RECEIVING 4 TO 5 INCHES. OVERALL STORM MOTION
WILL BE SLOW. STRONGER THUNDERSTORMS COULD ALSO BE CAPABLE OF
40-50 MPH WINDS UNDER THE STRONGER PRECIPITATION DOWNBURSTS. STORM
ACTIVITY SHOULD DECREASE THROUGH THE MID TO LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY AND ESPECIALLY SUNDAY
COULD RESULT IN LOCALIZED FLASH FLOODING AS A MOIST AIRMASS
RE-ESTABLISHES ITSELF AND A WEATHER DISTURBANCE REMAINS OVER THE
RIO GRANDE VALLEY. THE MOST FAVORED LOCATIONS FOR POSSIBLE
IMPACTS WILL BE CENTRAL AND WESTERN AREAS. PLEASE STAY TUNED FOR
UPDATES FROM YOUR NATIONAL WEATHER SERVICE THIS WEEKEND OF THIS
DEVELOPING SITUATION.

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND POSSIBLY OVER THE
WEEKEND FOR FLASH FLOODING CONCERNS.

In the hours before

Local storm report, Jun 19, 5:07 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      4 NW SAN ANTONIO        29.47N  98.53W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
            EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.

&&

EVENT NUMBER EWX1500720

TB3
Local storm report, Jun 19, 5:10 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 AM     FLASH FLOOD      3 NE SAN ANTONIO        29.46N  98.45W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            FIRE DEPT DISPATCH REPORTED WATER RESCUE AT HOLBROOK
            AND RITTIMAN RD NEAR SALADO CREEK

&&

EVENT NUMBER EWX1500721

TB3
Local storm report, Jun 19, 5:11 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      4 NE SAN ANTONIO        29.47N  98.44W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            SAN ANTONIO FIRE DEPT DISPATCH REPORTED A WATER
            EVACUATION AT 6900 N LOOP 1604 AND NAGADOCHES RD.

&&

CORRECTED LOCATION

EVENT NUMBER EWX1500720

TB3
Local storm report, Jun 19, 5:49 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     FLASH FLOOD      2 E HELOTES             29.57N  98.66W
06/19/2015                   BEXAR              TX   FIRE DEPT/RESCUE

            SAN ANTONIO FIRE DISPATCH REPORTED A WATER RESCUE AT
            ROADRUNNER WAY AND JETLYN DRIVE NEAR THE UTSA CAMPUS

&&

EVENT NUMBER EWX1500722

TB3

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Jun 18, 7:16 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jun 18, 7:59 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 19, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Jun 19, 4:51 AM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jun 19, 5:33 AM CDTRiver Flood WarningEWXBexar20 hr
Jun 19, 6:05 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr, Medina3 hr
Jun 19, 6:16 AM CDTAreal Flood AdvisoryEWXUvalde3 hr
Jun 19, 7:21 AM CDTAreal Flood AdvisoryEWXHays, Travis114 min
Jun 19, 7:51 AM CDTAreal Flood AdvisoryEWXUvalde114 min
Jun 19, 8:18 AM CDTAreal Flood AdvisoryEWXHays117 min
Jun 19, 8:26 AM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jun 19, 8:32 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real, Uvalde118 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.